High Wind, South Central Highlands
- When
- November 8, 2:00 AM MST to 4:15 AM MST
- Where
- South Central Highlands forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
Peak wind gust at WSMR Shist site.
An area of strong winds developed during the overnight hours within much of Socorro and Lincoln counties. Several locations across the White Sands missile range reported sustained winds above 30 mph, with periodic peak gusts between 60 and 62 mph.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
An area of strong winds developed during the overnight hours within much of Socorro and Lincoln counties. Several locations across the White Sands missile range reported sustained winds above 30 mph, with periodic peak gusts between 60 and 62 mph. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Nov 7, 10:44 PM MST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1044 PM MST FRI NOV 7 2014 .AVIATION... 06Z TAF CYCLE DRY BACKDOOR COLD FRONT WILL SLIDE SWD THROUGH THE ERN PLAINS TONIGHT...THEN WEWD THROUGH THE CANYONS/GAPS OF THE CENTRAL MOUNTAIN CHAIN EARLY SATURDAY MORNING. AREAS OF MVFR CIGS WILL DEVELOP ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO MTNS BTWN 0808/0814. BACKDOOR FRONT WASHES OUT SATURDAY AS LEE SFC TROUGH RE-DEVELOPS OVER NE PLAINS BY SATURDAY AFTERNOON...TRANSITIONING SFC WINDS TO SLY/SWLY OVER THE ERN PLAINS. LIGHT AND VRBL WINDS ELSEWHERE. 33 && .PREV DISCUSSION...543 PM MST FRI NOV 7 2014... .UPDATE... UPDATED FIRST PERIOD WIND FORECAST TO INCREASE SPEEDS BEHIND THE COLD FRONT. OTHERWISE...FORECAST ON TRACK. 11 && .PREV DISCUSSION...308 PM MST FRI NOV 7 2014... .SYNOPSIS... BIG CHANGES IN TEMPERATURES ARE HEADING TO NEW MEXICO...PRIMARILY EAST OF THE CENTRAL MOUNTAIN CHAIN. TONIGHTS BACK DOOR COLD FRONT WILL DROP HIGH TEMPERATURES CLOSER TO NORMAL SATURDAY IN THE EAST. IT WILL WARM AGAIN SUNDAY INTO MONDAY THEN A STRONGER COLD FRONT WILL BRING MUCH COLDER AIR TO THE EAST FROM TUESDAY THROUGH THE REMAINDER OF NEXT WEEK. MEANWHILE HIGHS WILL BE MOSTLY ABOVE NORMAL INT HE WEST AND NOT FAR FROM NORMAL IN CENTRAL AREAS. NO WIDESPREAD PRECIPITATION IS EXPECTED OVER THE NEXT SEVEN DAYS. && .DISCUSSION... ANOTHER SUNNY AND MILD DAY TODAY BY NOVEMBER STANDARDS. CLOUDS MOVING INTO THE NORTHEAST ARE AHEAD OF THE FIRST BACK DOOR COLD FRONT TO IMPACT THE EAST. A FEW LIGHT RAIN THEN SNOW SHOWERS ARE POSSIBLE TONIGHT NEAR THE CO BORDER...FROM NEAR AND NORTH OF RED RIVER TO CAPULIN AND DES MOINES. A WEAK EAST CANYON WIND SHOULD SQUEEZE INTO THE RIO GRANDE VALLEY LATE TONIGHT. IT WILL BE COOLER IN THE EAST BY BY 5 TO 15 DEGREES ON SATURDAY WHILE ONLY UP TO 5 DEGREES COOLER IN THE WEST. DRY NORTHWEST FLOW ALOFT WILL BE FIRMLY ESTABLISHED WHILE A LEE SIDE TROUGH DEVELOPS IN THE NORTHEAST LATE IN THE DAY. SUNSHINE WILL BE THE RULE AS ANY CLOUDS IN THE EAST WILL BREAK UP BY NOON. DRY NORTHWEST FLOW WILL CONTINUE SUNDAY INTO MONDAY. A NICE WARMUP WILL RETURN TO THE EAST SUNDAY THANKS TO A GOOD LEE SIDE TROUGH PRODUCING GUSTY...DOWNSLOPE WINDS. WHILE MONDAY MAY BE A LITTLE COOLER...HIGH TEMPERATURES WILL STILL BE ABOVE NORMAL. THE NEXT COLD FRONT WILL BE POISED TO ENTER NORTHEAST NM LATE MONDAY THEN PLUNGE SOUTH AND WEST MONDAY NIGHT. THIS FRONT WILL BE MUCH STRONGER WITH COLDER AIR...VERSES COOLER AIR...BLASTING IN BEHIND THE FRONT. HIGHS IN THE EAST ON TUESDAY WILL BE 20 TO 30 DEGREES COLDER...WHILE ONLY UP TO 10 DEGREES COOLER IN THE WEST. ANY SNOW SHOWERS WILL BE OVER THE SANGRE DE CRISTO MOUNTAINS AS WELL AS THE RATON RIDGE...JOHNSON MESA AREA. WEDNESDAY WILL BE DRY BUT CONTINUE QUITE CHILLY IN THE EAST. SOME ADDITIONAL COLD AIR WILL SPILL INTO THE EAST WEDNESDAY NIGHT AND THURSDAY...KEEPING HIGH WELL BELOW NORMAL IN THE EAST THROUGH THE REMAINDER OF THE WEEK. PRECIPITATION CHANCES WILL BE BETTER OVER THE NORTHERN MOUNTAINS AND NORTHEAST FOR THE LATTER HALF OF THE WEEK...ALTHOUGH WILL LIKELY REMAIN LIGHT WITH NO SIGNIFICANT SNOW ACCUMULATIONS EXPECTED IN POPULATED AREAS. THE EUROPEAN IS MORE OPTIMISTIC FOR PRECIPITATION FRIDAY OVER MUCH OF THE AREAS. ANOTHER BACK DOOR COLD FRONT OR TWO WILL BE POSSIBLE NEXT WEEKEND KEEPING THE EAST CHILLY. IF THE EUROPEAN IS RIGHT A STORM WILL DROP INTO NM FROM THE NORTHWEST NEXT WEEKEND WITH WIDESPREAD PRECIPITATION. CHJ && .FIRE WEATHER... TODAYS DAYTIME HIGHS WERE WARM AND ABOVE NORMAL...RESULTING IN RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT FOR MOST OF THE NORTHEAST AND WEST. A FEW HOURS OF SINGLE DIGIT HUMIDITIES WERE ALSO NOTED ACROSS THE NORTHEAST HIGHLANDS. THE FIRST IN A SERIES OF BACK DOOR COLD FRONTS WILL SLIDE ACROSS THE NORTHEAST PLAINS TONIGHT INTO SATURDAY MORNING. EXPECT SURFACE WINDS CHANGE DIRECTION FROM SOUTHWEST TO NORTH-NORTHEAST AS THE FRONT MOVES THROUGH. SOME BREEZY CONDITIONS WILL EXIST. MID TO LOW LEVEL CLOUDS WILL CONTINUE TO MOVE INTO THE NORTHEAST. THERE IS ALSO A SLIGHT CHANCE OF SOME SPRINKLES OR FLURRIES ACROSS THE NORTHEAST HEIGHTS AND NORTHERN SANGRE DE CRISTO MOUNTAINS FOLLOWING THE FRONTAL PASSAGE. EXPECT FAIR TO GOOD RECOVERIES ACROSS THE WEST CENTRAL MOUNTAINS AND ADJACENT HIGHLANDS TO EXCELLENT RECOVERIES FOR NORTHERN AND EASTERN AREAS. BY SATURDAY MORNING...THE FRONT WILL CONTINUE PUSHING WESTWARD THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN...RESULTING IN EAST CANYON WINDS IN THE RIO GRANDE VALLEY. THE FRONT WILL WASH OUT BY MIDDAY SATURDAY. WINDS WILL SHIFT SOUTHERLY SATURDAY EVENING THEN BECOME WESTERLY BY SUNDAY MORNING. TEMPERATURES WILL BE 10 TO 15 DEGREES COOLER IN THE EAST BUT REMAIN NEAR NORMAL ON SATURDAY. EXPECT AN UPWARD TREND IN RH VALUES. VENTILATION RATES WILL BE FAIR IN THE FAR EASTERN PLAINS BUT POOR ELSEWHERE. WARMER TEMPERATURES WILL RETURN BY SUNDAY AS GUSTY WEST TO SOUTHWEST WINDS RETURN EAST OF THE CENTRAL MOUNTAIN CHAIN. LOOK FOR CRITICAL TO NEAR CRITICAL RH VALUES ACROSS THE NORTHEAST PLAINS...BUT WINDS WILL REMAIN BELOW CRITICAL CONDITIONS. EXPECT FAIR TO GOOD VENTILATION RATES ACROSS PORTIONS OF THE EAST CENTRAL PLAINS...NORTHEAST HIGHLANDS AND ACROSS MUCH OF THE WEST...BUT POOR RATES ALONG THE RIO GRANDE VALLEY. TEMPERATURES WILL REMAIN ABOVE NORMAL ON MONDAY BUT SLIGHTLY COOLER THAN SUNDAY WITH CONTINUOUS GUSTY WINDS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...RESULTING GOOD TO EXCELLENT VENTILATION RATES CENTRAL AND WEST. LATE MONDAY INTO EARLY TUESDAY...A STRONGER...COLDER BACK DOOR FRONT WILL SLIDE ACROSS THE NORTHEAST PLAINS. EXPECT A 15 TO 30 DEGREES DROP IN TEMPERATURES ACROSS THE EAST FOLLOWING NORTHERLY WINDS IN THE MORNING BECOMING EAST-SOUTHEAST BY THE AFTERNOON. EASTERLY FLOW AT THE SURFACE WILL CONTINUE INTO THE MIDDLE OF THE WEEK...KEEPING TEMPERATURES BELOW NORMAL. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 606 AM MST FRI NOV 7 2014 NMZ501>540-081300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 606 AM MST FRI NOV 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
1 high wind. Local standard time, as filed.
Peak wind gust at WSMR Shist site.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, November 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543584.